Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 73, NWS Tallahassee, FL

April 28, 2011Holmes County, Florida; Geneva County, Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 28, 2011, 3:03 AM CDT for Holmes County, Florida; Geneva County, Houston County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 3:03 AM CDT (08:03 UTC)
Expired
Apr 28, 2011, 3:30 AM CDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Geneva County, AL, Houston County, AL, Holmes County, FL

The radar

The Eglin Afb radar (KEVX), 48 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3101 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3101 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
1.9
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WUUS52 KTAE 280803
SVRTAE
ALC061-069-FLC059-280830-
/O.NEW.KTAE.SV.W.0073.110428T0803Z-110428T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 AM CDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
  EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
  WESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 330 AM CDT

* AT 258 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 14 MILES WEST OF DOTHAN TO 48 MILES
  SOUTHWEST OF DOTHAN...OR ALONG A LINE EXTENDING FROM BAILEY
  CROSSROAD TO UNION...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOLLIS DAIRY ROAD...BAKER SETTLEMENT...PITTMAN...SMITH
  CROSSROADS...BLACK...IZAGORA...HICKORY HILL...SLOCOMB...
  CERROGORDO...JONES CROSSROADS...PETERMAN...W. MAIN/BRANNON ST...   
  GREEN ACRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3125 8564 3125 8528 3100 8546 3099 8550
      3097 8553 3094 8553 3089 8558 3077 8562
      3076 8574 3079 8575 3079 8582 3076 8583
      3075 8604 3089 8604
TIME...MOT...LOC 0803Z 267DEG 32KT 3119 8557 3081 8599

$$

42-DVD
1 follow-up statement
647 
WWUS52 KTAE 280815
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 AM CDT THU APR 28 2011

ALC061-069-FLC059-280830-
/O.CON.KTAE.SV.W.0073.000000T0000Z-110428T0830Z/
GENEVA AL-HOUSTON AL-HOLMES FL-
315 AM CDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR HOLMES...WESTERN HOUSTON AND EASTERN GENEVA COUNTIES...

AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PETERMAN TO HICKORY HILL...
MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETHLEHEM...GRITNEY...LIGHT...TAYLOR...WESTVILLE...ARDS CROSSROADS...
ESTO...DOTHAN...HOLLAND CROSSROADS...NOMA JUNCTION...REHOBETH...
FADETTE...MERRITTS CROSSROADS...ARDILLA...SMYRNA...OLYMPIA SPA
RESORT...TENDIL CROSSING...HULAW...COBB CROSSROADS...MEMPHIS...
GARRETTS CROSSROADS...NOMA...SOUTHERN JUNCTION...HOLMES COUNTY 
AIRPORT AND BONIFAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3089 8597 3125 8564 3125 8529 3100 8546
      3099 8550 3097 8553 3094 8553 3086 8559
      3077 8562 3076 8573 3079 8575 3079 8582
      3076 8583 3075 8604
TIME...MOT...LOC 0815Z 267DEG 32KT 3119 8544 3081 8587

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:15 AM CDT, 48 minutes earlier.

Area forecast discussion, Apr 28, 2:15 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 AM EDT THU APR 28 2011

...SEVERE STORMS POSSIBLE OVERNIGHT THROUGH THIS MORNING...

..A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS AHEAD OF THE COLD
FRONT...

.SYNOPSIS...
AT 3AM EDT...RADARS INDICATED THAT AHEAD OF A COLD FRONT...
INCREASINGLY ORGANIZED SW-NE BANDS OF STORMS PRODUCING STRONG TO
ISOLD SEVERE STORMS WERE DEVELOPING IN MODERATELY UNSTABLE AIR ALONG
A PRE-FRONTAL SQUALL ACROSS WRN FL PANHANDLE INTO SERN AL AND
INCHING EWD. PER SPC...GUIDANCE SHOWS 40 KT EFFECTIVE SHEAR...
HOWEVER...0-2 KM HODOGRAPHS ARE RELATIVELY STRAIGHT WITH ONLY MODEST
STORM RELATIVE HELICITY. ALSO...INDICATIONS ARE THAT LOW LEVEL FLOW
HAS BEGUN TO VEER AND WEAKEN AS H85 JET LIFTS NWD THROUGH THE MID
ATLANTIC REGION IN RESPONSE TO VORT MAX EJECTING THROUGH THE OH
VALLEY. SO TAIL-END OF THE COLD FRONT WILL BECOME INCREASINGLY
REMOVED FROM STRONGER DEEP LAYER SHEAR WITH TIME. LATEST RADAR/
SATELLITE PIX SLOWING DOWN FRONT AND ESPECIALLY SQUALL AND EXPECT
FRONT TO CATCH UP TO PRE-FRONTAL BANDS AND SHOULD OVERTAKE
PRE-FRONTAL SQUALL BY SUNRISE. ALL THIS SERVES TO INCREASINGLY LIMIT
TORNADO CHANCES ALTHOUGH STILL GOOD SHOT FOR STRONG TO DAMAGING WIND
GUSTS AS ADDITIONAL DISCRETE STORMS CONTINUE TO DEVELOP ALONG THE
COLD FRONT...MAINLY BEFORE SUNRISE AND ACROSS SE ALA/SW GA.

SO...ALTHOUGH SEVERE WX WAS DECREASING OVERNIGHT AND WILL REMAIN
FOCUSED N/NW OF LOCAL AREA...SOME SEVERE THUNDERSTORMS ARE STILL
POSSIBLE ACROSS OUR CWA NEXT 8-12HRS...GIVEN THE VERY IMPRESSIVE
DYNAMICS AND THERMODYNAMICS THAT WILL ALREADY BE IN PLACE...BOUNDARY
LAYER MOISTURE AND SBCAPE ARE IMPRESSIVE ESPECIALLY FOR NIGHTTIME
AND FOR LATE APRIL...AND MORE THAN SUFFICIENT TO SUPPORT STRONG
UPDRAFTS. DEW POINTS REMAIN IN THE LOW-MID 70S. THIS COULD ALLOW FOR
A FEW DISCRETE SUPERCELLS TO CONTINUE DEVELOP IN ADVANCE OF A FAIRLY
POWERFUL SQUALL LINE JUST OUT AHEAD OF THE COLD FRONT. STILL AS
NOTED ABOVE...UPPER/LOW LEVEL JET LIFTING PRETTY QUICKLY SO THREAT
OF TORNADOES ENDING WITH MAIN THREAT SHIFTING TO DAMAGING WINDS AND
LARGE HAIL...MAINLY ACROSS SE ALA/SW GA BEFORE SUNRISE. AGAIN THE
BIG "IF" IS THE SPEED AT WHICH UPPER/LOWER LOWS ARE RACING NEWD WITH
LOW ALREADY OCCLUDING AND STRONGEST WIND FIELDS WILL BE QUICKLY
LIFTING NORTH OF OUR REGION. STILL SPC KEEPS OUR CWA IN A SLIGHT
RISK.

AT UPPER LEVELS...
THE LARGE SCALE LONGWAVE PATTERN REMAINS HIGHLY AMPLIFIED WITH
RIDGING OVER WRN STATES AND EXTREME WRN ATLC. IN BETWEEN...FULL
AMPLITUDE NEGATIVELY TILTED TROUGH WITH POTENT POTENT SHORTWAVE
ROTATING EXITING NEWD FROM TN VALLEY. AXIS FROM 539MB LOW OVER MN
SSE TO NE GULF OF MEX. LOW FORECASTED TO ELONGATE OVER CNTRL GREAT
LAKES THIS MORNING...THEN LIFT NEWD AND OPEN UP OVER QUE BY LATE
AFTN AS TROUGH BECOMES MORE NEUTRALLY TILTED OVER ERN STATES AND
THEN WEAK POSITIVELY TILTED AS IT MOVES TO ERN SEABOARD/WRN ATLC BY
TONIGHT. BY THAT TIME SHORTWAVE WILL BE IN NEW ENGLAND.

BEGINNING TODAY...ANOTHER SIGNIFICANT UPPER TROUGH STRENGTHENS AND
DIGS INTO THE WESTERN U.S. BY 12Z FRI...WITH ERN TROUGH INTO WRN
ATLC...UPSTREAM RIDGE MOVES OVER GULF COAST STATES AND A NEW TROUGH
MOVES OVER TO NRN PLAINS SWD INTO CNTRL ROCKIES/GREAT BASIN. BY END
OF SHORT TERM...00Z SUN STRONG RIDGING OVERHEAD.

AT LOWER LEVELS...
AT 3AM EDT...989MB SURFACE REFLECTION OF ABOVE TROUGH LOCATED OVER
N/CNTRL INDIANA WITH TRAILING COLD FRONT SSW ACROSS ERN AL AND INTO
GULF OF MEX. PRE-FRONTAL SQUALL LOCATED JUST HEAD OF FRONT. STRONG
MOIST ONSHORE WIND FLOW AHEAD OF AN APPROACHING COLD FRONT WILL
PERSIST INTO THIS MORNING CREATING WINDY AND GUSTY CONDITIONS.

LOW IS PROGGED TO MOVE RAPIDLY NNE INTO THE ERN GREAT LAKES EARLY
THIS MORNING AND INTO QUEBEC BY AFTERNOON. TRAILING COLD FRONT
DRAGGED EWD ACROSS NE GULF...BUT WITH DYNAMICS SHIFTING NWD EXPECT
FRONT TO SLOW DOWN ACROSS BIG BEND AND ADJACENT GA REACHING I-75 BY
MID TO LATE-AFTN. DESPITE LIFTING LOW...HIGH BOUNDARY LAYER MOISTURE
MAY STILL CONTRIBUTE TO MODERATE CAPE AND SOUTHERLY DEEP LAYER FLOW
AND SHEAR CONTINUES TO NEUTRALIZE ANY THERMODYNAMIC DEFICIENCIES
AND MAY GENERATE SEVERE WEATHER. THIS IS ESPECIALLY SO WHERE FRONT
INTERACTS WITH ANY BOUNDARIES LEFT OVER FROM PREFRONTAL TROUGH.

IN THE WAKE OF THE FRONT...LARGE AREA OF HIGH PRESSURE ACROSS THE
SOUTHERN PLAINS WILL BUILD EWD WITH COOLER AND DRIER AIR TO
BUILD IN LATER TODAY INTO TONIGHT AND PERSIST THE REMAINDER OF THE
PERIOD. HOWEVER...FRIDAY NIGHT MAY BE FAIRLY COOL COMPARED TO RECENT
NIGHTS WITH HIGH PRESSURE OVERHEAD AND A DRY AIRMASS LEADING TO
RADIATIONAL COOLING CONDITIONS. ON SATURDAY...THE HIGH WILL PROGRESS
THROUGH THE TENNESSEE VALLEY TO THE MID ATLANTIC REGION SATURDAY
WHILE KEEPING THE DRIER AIR OVER THE AREA.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)...
NO POPS BEYOND THIS AFTERNOON.

TODAY...LOCAL CONFIDENCE TOOL SHOWS 15-20% CHC SEVERE WEATHER ERN
THIRD OF AREA 12Z-18Z DOWN TO LESS THAN 10% 18Z-00Z WITH LESS THAN
2% CHANCE OF A TORNADO THRU PERIOD. BY MID MORNING...EXPECT FRONT TO
BE BISECTING LOCAL AREA..AND THEN TO SLOW DOWN AND BE ACROSS ERN
MOST AREAS MID-LATE AFTN BEFORE EXITING EAST OF I-75. AHEAD OF
FRONT...DISCRETE CELLS IN LOOSELY ORGANIZED BANDS OF STORMS WITH
SQUALL WILL MOVE SLOWLY SOUTHEASTWARD THROUGH OUR REGION INTO THIS
AFTERNOON...WITH A CHANCE OF DAMAGING WINDS. LARGE HAIL REMAINS
POSSIBLE IN THE STRONGEST STORMS..ESPECIALLY EASTERN COUNTIES AIDED
BY DIURNAL HEATING. THE THREAT WILL DIMINISH CONSIDERABLY BY LATE
MORNING AS THE LARGE SCALE FORCING WEAKENS AND THE 850 MB JET LIFTS
WELL NORTH OF THE REGION. 0-60 NW-SE POP GRADIENT. HIGHS FROM NEAR
80 SE AL TO MID 80S SE BIG BEND.

TONIGHT...LOWS FROM MID 40S SE ALA TO UPPER 50S SE BIG BEND.

FRIDAY...HIGHS 80 NORTH TO 85 SOUTH. LOWS IN LOW 50S.

SATURDAY...HIGHS IN MID-UPPER 80S.

&&

.LONG TERM...
(SATURDAY NIGHT THROUGH NEXT THURSDAY) THE DEEP LAYER RIDGE OVER THE
EASTERN CONUS WILL MOVE EAST INTO THE ATLANTIC SUNDAY AND MONDAY AS
THE NEXT FRONTAL SYSTEM APPROACHES FROM THE WEST. THE GFS AND ECMWF
FORECAST THIS COLD FRONT TO MOVE SLOWLY THROUGH OUR FORECAST AREA
MONDAY NIGHT AND TUESDAY...BRINGING A CHANCE OF RAIN. GIVEN HOW FAR
OUT IN TIME THIS IS...WE JUST USED THE GFE MOS POP (WHICH ARE IN THE
CHANCE CATEGORY) FOR THIS FORECAST. THE TWO GLOBAL FORECAST A
RELATIVELY COOL AND DRY AIRMASS TO MOVE OVER THE SOUTHEAST U.S.
BEHIND THE FRONT FOR MID WEEK. TEMPERATURES WILL BE ABOVE AVERAGE
THROUGH MONDAY...THEN COOL TO NEAR OR A BIT BELOW AVERAGE BY MID
WEEK BEHIND THE COLD FRONT.

&&

.MARINE...SOUTHWEST WINDS WILL CONTINUE TO GRADUALLY INCREASE AND
SHIFT TO THE WEST ACROSS THE WATERS FROM WEST TO EAST REST OF
OVERNIGHT. SEAS ARE ALREADY AT SMALL CRAFT ADVISORY LEVELS...AND
SHOULD HOLD THERE UNTIL THIS AFTERNOON.  WINDS WILL ALSO SHIFT TO
THE NORTHWEST BEHIND THE COLD FRONT FROM WEST TO EAST TODAY. A
PERIOD OF EXERCISE CAUTION CONDITIONS IS EXPECTED ON TONIGHT IN THE
OFFSHORE FLOW BEFORE WINDS BECOME LIGHTER ON FRIDAY. HIGH PRESSURE
WILL THEN REMAIN IN CONTROL TO THE NORTHEAST OF THE AREA FOR THE
WEEKEND AND WILL RESULT IN GENERALLY LIGHT WINDS AND SEAS...OUTSIDE
OF A POSSIBLE EASTERLY SURGE ON SATURDAY NIGHT.

&&

.AVIATION...THRU 06Z FRI.
MVFR CIGS WILL CONTINUE TO OVERSPREAD THE REGION FROM W TO E
OVERNIGHT WITH PERIODS OF IFR POSSIBLE. THE SRN MOST LINES OF
PRE-FRONTAL CONVECTION CONTINUE TO GRADUALLY ORGANIZE. DHN WILL GET
INTO THE ACT FIRST WITH MOST OF THE CONVECTION OCCURRING BEFORE
SUNRISE. THE STORMS WILL THEN SPREAD EWD REACHING TLH AND VLD AFTER
10Z AND CONTINUING ON THROUGH MID MORNING. WE DID EXTEND THE TS
CHANCES FURTHER INTO THE MORNING FROM WHAT THE PREVIOUS TAF SET
SHOWED. KEPT IN POTENTIAL 30-KT GUSTS AT DHN AND ABY WITH LOWER TO
THE S AND E. HOWEVER...IF STORMS CONTINUE TO ORGANIZE...HIGHER GUSTS
WILL CERTAINLY BE POSSIBLE. SKIES WILL RAPIDLY CLEAR WITH FRONTAL
PASSAGE AS WINDS SHIFT TO THE NW AND THEN N.

&&

.FIRE WEATHER...BEHIND THE COLD FRONT RELATIVE HUMIDITIES WILL DROP
BELOW 35 PERCENT ACROSS PARTS OF THE INLAND FLORIDA PANHANDLE FOR 2
TO 3 HOURS TODAY...WITH ERC VALUES 30-35 AND DISPERSIONS AROUND 70.
WILL ISSUE RFD FOR THIS AREA WHICH NEEDS TO BE MONITORED IN CASE A
WARNING IS NEEDED LATER TODAY. MUCH DRIER CONDITIONS EXPECTED ON
FRIDAY AND THE ENTIRE FORECAST AREA WILL LIKELY REALIZE RED FLAG
HUMIDITIES. A FIRE WEATHER WATCH WILL LIKELY BE ISSUED FOR THESE
AREA TO BE UPGRADED TO A WARNING. SOME MOISTENING IS EXPECTED ON
SATURDAY AND RED FLAG CONDITIONS ARE UNLIKELY INTO THE UPCOMING
WORKWEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   84  53  83  51  87/ 60  0  0   0  0
PANAMA CITY   82  57  82  56  83  30  0  0   0  0
DOTHAN        80  49  82  53  88/ 10  0  0   0  0
ALBANY        81  50  81  52  88/ 30  0  0   0  0
VALDOSTA      84  54  83  50  87/ 60  0  0   0  0
CROSS CITY    85  58  84  51  87/ 60 10  0   0  0
APALACHICOLA  83  57  83  55  84/ 50  0  0   0  0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY UNTIL 11 AM THIS MORNING FOR
     THE BEACHES OF BAY...WALTON...AND GULF COUNTIES.

     HIGH RISK FOR RIP CURRENTS THROUGH THIS MORNING FOR THE
     BEACHES OF WALTON...BAY...GULF...AND FRANKLIN COUNTIES.

GM...SMALL CRAFT ADVISORY THROUGH 2 PM EDT TODAY ALL LEGS.

&&

BLOCK/WOOL/VAN DYKE
Hazardous weather outlook, Apr 27, 9:32 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 PM EDT WED APR 27 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1032 PM EDT WED APR 27 2011 /932 PM CDT WED APR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A COLD FRONT WILL MOVE INTO THE FORECAST AREA LATER TONIGHT WITH
A ROUND OF SHOWERS AND STORMS ALONG AND AHEAD OF IT. THE STORM
PREDICTION CENTER CONTINUES TO OUTLOOK MUCH OF THE CENTRAL AND
WESTERN PORTIONS OF THE AREA IN A SLIGHT RISK FOR SEVERE WEATHER
INTO THURSDAY MORNING. SHOWERS AND STORMS WILL ARRIVE ACROSS THE
FLORIDA PANHANDLE AND SOUTHEAST ALABAMA DURING THE LATE EVENING
AND EARLY MORNING HOURS...AND THEN MOVE EAST INTO SOUTHWEST
GEORGIA...AND THE FLORIDA PANHANDLE DURING THE LATE NIGHT HOURS.
A FEW OF THE STORMS THAT WILL BE MOVING THROUGH THE AREA WILL BE
CAPABLE OF BECOMING STRONG TO SEVERE WITH DAMAGING WINDS...AND
ISOLATED TORNADOES THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ONCE THE SHOWERS AND THUNDERSTORMS SEVERE HAVE MOVED EAST OF THE
REGION BY THE END OF THE DAY THURSDAY...CONDITIONS WILL BE FAIR
INTO EARLY NEXT WEEK WITH COMFORTABLE TEMPERATURES RETURNING.
WINDS WILL KICK UP TO EXERCISE CAUTION LEVELS ACROSS THE GULF
COASTAL WATERS EACH NIGHT THROUGH THE WEEKEND AND THEN SUBSIDE
EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR OVERNIGHT INTO THURSDAY
MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

In the hours before

Special weather statement, Apr 28, 1:31 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 AM EDT THU APR 28 2011

ALZ065-066-280715-
COFFEE AL-DALE AL-
131 AM CDT THU APR 28 2011

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE AND DALE
COUNTIES...

* UNTIL 215 AM CDT

AT 126 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTH OF
ENTERPRISE TO 12 MILES WEST OF ENTERPRISE...OR ALONG A LINE EXTENDING
FROM ARITON TO FAIRVIEW...MOVING EAST AT 35 MPH.

PEOPLE IN DALE AND EASTERN COFFEE COUNTIES...INCLUDING THE CITY OF
ENTERPRISE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3163 8583 3162 8542 3129 8542 3128 8548
      3125 8549 3127 8560 3127 8566 3125 8568
      3123 8611
TIME...MOT...LOC 0630Z 259DEG 31KT 3167 8569 3128 8601

42-DVD
Special weather statement, Apr 28, 1:49 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 AM EDT THU APR 28 2011

ALZ068-280715-
GENEVA AL-
149 AM CDT THU APR 28 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY...

* UNTIL 215 AM CDT

AT 145 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF ENTERPRISE...OR NEAR
SELLERSVILLE...MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3119 8610 3120 8554 3112 8552 3104 8606
TIME...MOT...LOC 0649Z 258DEG 33KT 3115 8597

42-DVD
Special weather statement, Apr 28, 2:36 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 AM EDT THU APR 28 2011

ALZ066-067-069-280800-
DALE AL-HOUSTON AL-HENRY AL-
236 AM CDT THU APR 28 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE...HENRY AND
HOUSTON COUNTIES...

* UNTIL 300 AM CDT

AT 231 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 14 MILES WEST OF DOTHAN...OR NEAR POWER DAM ROAD...
MOVING EAST AT 40 MPH.

PEOPLE IN NORTHWESTERN HOUSTON...SOUTHERN DALE AND SOUTHERN HENRY
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. AT 226 AM CDT...A
WIND GUST TO 40 MPH WAS RECORDED AT THE HANCHEY ARMY HELIPORT.

LAT...LON 3150 8518 3128 8511 3120 8547 3119 8564
      3120 8566 3123 8567 3134 8571
TIME...MOT...LOC 0736Z 254DEG 33KT 3128 8557

42-DVD
Special weather statement, Apr 28, 2:43 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 AM CDT THU APR 28 2011

ALZ068-FLZ007-009-280815-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
243 AM CDT THU APR 28 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR
GENEVA...NORTHWEST HOLMES AND NORTHERN WALTON COUNTIES...

* UNTIL 315 AM CDT

AT 240 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 26 MILES SOUTHWEST OF ENTERPRISE...OR NEAR DARLINGTON...
MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM. DIME SIZE HAIL WAS REPORTED NEAR GASKIN IN NORTHERN WALTON
COUNTY NEAR THE STATE LINE AT 239 AM CDT.

LAT...LON 3119 8577 3097 8561 3087 8611 3103 8620
TIME...MOT...LOC 0741Z 245DEG 36KT 3099 8605

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:27 AM CDTSevere Thunderstorm WarningTAEHolmes, Jackson48 min
Apr 28, 3:31 AM CDTSpecial Marine WarningTAE59 min
Apr 28, 4:22 AM CDTSpecial Weather StatementTAEJackson38 min
Apr 28, 4:51 AM CDTTornado WarningTAEJackson39 min
Apr 28, 6:11 AM CDTSpecial Weather StatementTAEGadsden49 min
Apr 28, 6:45 AM CDTSevere Thunderstorm WarningTAEGadsden, Leon45 min
Apr 28, 7:02 AM CDTTornado WarningTAEGadsden, Leon28 min
Apr 28, 7:21 AM CDTSevere Thunderstorm WarningTAELeon39 min
Apr 28, 7:40 AM CDTSevere Thunderstorm WarningTAELeon, Wakulla50 min
Apr 28, 7:56 AM CDTSevere Thunderstorm WarningTAEJefferson, Leon49 min
Apr 28, 8:16 AM CDTTornado WarningTAELeon, Wakulla29 min
Apr 28, 8:30 AM CDTSevere Thunderstorm WarningTAEJefferson, Madison45 min
Apr 28, 8:45 AM CDTSevere Thunderstorm WarningTAEJefferson, Wakulla60 min
Apr 28, 9:03 AM CDTSevere Thunderstorm WarningTAEJefferson42 min
Apr 28, 9:21 AM CDTSpecial Marine WarningTAE54 min
Apr 28, 9:41 AM CDTSevere Thunderstorm WarningTAEJefferson, Madison49 min
Apr 28, 9:46 AM CDTSevere Thunderstorm WarningTAEJefferson, Taylor44 min
Apr 28, 10:30 AM CDTSpecial Weather StatementTAETaylor60 min
Apr 28, 10:31 AM CDTSpecial Weather StatementTAEMadison29 min
Apr 28, 11:29 AM CDTSpecial Weather StatementTAELafayette61 min
Apr 28, 11:39 AM CDTSevere Thunderstorm WarningTAEMadison21 min
Apr 28, 11:46 AM CDTSevere Thunderstorm WarningTAELafayette, Taylor44 min
Apr 28, 11:56 AM CDTTornado WarningTAELafayette34 min
Apr 28, 12:29 PM CDTSevere Thunderstorm WarningTAELafayette31 min
Apr 28, 2:42 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more12 hr
Apr 28, 1:03 AM CDTTornado WarningTAECoffee23 min
Apr 28, 1:31 AM CDTSpecial Weather StatementTAEDale44 min
Apr 28, 1:49 AM CDTSpecial Weather StatementTAEGeneva26 min
Apr 28, 2:36 AM CDTSpecial Weather StatementTAEDale24 min
Apr 28, 2:43 AM CDTSpecial Weather StatementTAEGeneva32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.